Alert archive / New York / Flash Flood Warnings in 2015

Flash Flood Warning 16, NWS New York, NY

August 21, 20155 counties in New York

NWS New York, NY issued this flash flood warning at Aug 21, 2015, 5:16 AM EDT for 5 counties in New York. It was in force for 119 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 21, 2015, 5:16 AM EDT (09:16 UTC)
Expired
Aug 21, 2015, 7:15 AM EDT
In force
119 min
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Bronx County, NY, Kings County, NY, Nassau County, NY, Queens County, NY, Suffolk County, NY

The radar

The Brookhaven radar (KOKX), 67 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 21, 6:34 AM EDTFLASH FLOODLawrence, NYMEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE RD.
Aug 21, 6:34 AM EDTFLASH FLOODLawrence, NYMEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE ROAD.
Aug 21, 6:34 AM EDTFLASH FLOODLawrence, NYMEADOW LANE CLOSED FROM BROADWAY TO KENRIDGE ROAD DUE TO FLOODING.
Aug 21, 6:42 AM EDTFLASH FLOODHicksville, NYALL LANES CLOSED AT NORTHERN STATE PARKWAY AT ROUTE 106 AND 107 AT EXIT 35
Aug 21, 6:42 AM EDTFLASH FLOODSe Jericho, NYALL LANES CLOSED AT NORTHERN STATE PARKWAY AT ROUTE 106 AND 107 AT EXIT 35

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this flash flood warning; the first came 78 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 9.3 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2015-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 178 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2015-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
178 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

771 
WGUS51 KOKX 210916
FFWOKX
NYC005-047-059-081-103-211115-
/O.NEW.KOKX.FF.W.0016.150821T0916Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
516 AM EDT FRI AUG 21 2015

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NASSAU COUNTY IN SOUTHEASTERN NEW YORK...
  BRONX COUNTY IN SOUTHEASTERN NEW YORK...
  WESTERN SUFFOLK COUNTY IN SOUTHEASTERN NEW YORK...
  QUEENS COUNTY IN SOUTHEASTERN NEW YORK...
  KINGS COUNTY IN SOUTHEASTERN NEW YORK...

* UNTIL 715 AM EDT
    
* AT 514 AM EDT...DOPPLER RADAR INDICATED SHOWERS WITH EMBEDDED 
  THUNDERSTORMS PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. OVER TO 
  ONE INCH OF RAIN HAS ALREADY BEEN REPORTED AT JFK. FLASH FLOODING 
  IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...LONG
  BEACH...LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...
  WESTBURY...BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...
  SYOSSET...ROBERT MOSES STATE PARK...FLUSHING...HUNTINGTON STATION
  AND PLAINVIEW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4061 7382 4064 7384 4065 7385 4058 7389
      4072 7394 4081 7382 4077 7376 4087 7373
      4083 7365 4081 7365 4090 7363 4087 7346
      4095 7349 4072 7309 4063 7329 4063 7323
      4062 7326 4056 7388

$$

JP
3 follow-up statements
243 
WGUS71 KOKX 210948
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
548 AM EDT FRI AUG 21 2015

NYC005-047-210957-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BRONX NY-KINGS NY-
548 AM EDT FRI AUG 21 2015

...THE FLASH FLOOD WARNING FOR BRONX AND KINGS COUNTIES IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4066 7338 4063 7338 4064 7381 4074 7390
      4082 7372 4080 7371 4087 7373 4083 7365
      4081 7365 4090 7363 4087 7346 4095 7349
      4072 7309 4072 7323 4063 7329 4063 7328
      4062 7327 4062 7329

$$

NYC059-081-103-211115-
/O.CON.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-QUEENS NY-
548 AM EDT FRI AUG 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NASSAU...WESTERN SUFFOLK AND QUEENS COUNTIES...

AT 547 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...WESTBURY...
BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...SYOSSET...HUNTINGTON
STATION...PLAINVIEW...DEER PARK...BRENTWOOD AND KENNEDY AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4066 7338 4063 7338 4064 7381 4074 7390
      4082 7372 4080 7371 4087 7373 4083 7365
      4081 7365 4090 7363 4087 7346 4095 7349
      4072 7309 4072 7323 4063 7329 4063 7328
      4062 7327 4062 7329

$$

JP
485 
WGUS71 KOKX 211039
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
639 AM EDT FRI AUG 21 2015

NYC081-211045-
/O.CAN.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
QUEENS NY-
639 AM EDT FRI AUG 21 2015

...THE FLASH FLOOD WARNING FOR QUEENS COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
      4072 7369 4081 7375 4087 7373 4081 7365
      4090 7363 4087 7346 4095 7349 4072 7309
      4072 7322 4065 7329 4069 7331 4064 7330
      4062 7327 4062 7329

$$

NYC059-103-211115-
/O.CON.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
639 AM EDT FRI AUG 21 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 AM EDT FOR
NASSAU AND WESTERN SUFFOLK COUNTIES...

AT 635 AM EDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED 
AREA WITH RAINFALL RATES OF BETWEEN 1 AND 2 INCHES PER HOUR 
OBSERVED. THESE RATES WILL CAUSE FLASH FLOODING TO CONTINUE.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ISLIP...OYSTER BAY...HUNTINGTON...FREEPORT...VALLEY STREAM...
LINDENHURST...GARDEN CITY...LYNBROOK...MINEOLA...WESTBURY...
BABYLON...GREAT NECK...FARMINGDALE...LEVITTOWN...SYOSSET...HUNTINGTON
STATION...PLAINVIEW...DEER PARK...BRENTWOOD AND MASSAPEQUA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
      4072 7369 4081 7375 4087 7373 4081 7365
      4090 7363 4087 7346 4095 7349 4072 7309
      4072 7322 4065 7329 4069 7331 4064 7330
      4062 7327 4062 7329

$$

JP
719 
WGUS71 KOKX 211115
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
715 AM EDT FRI AUG 21 2015

NYC059-103-211123-
/O.EXP.KOKX.FF.W.0016.000000T0000Z-150821T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NASSAU NY-SUFFOLK NY-
715 AM EDT FRI AUG 21 2015

...THE FLASH FLOOD WARNING FOR NASSAU AND WESTERN SUFFOLK COUNTIES
WILL EXPIRE AT 715 AM EDT...

ALTHOUGH THE HEAVY RAIN HAS PUSHED OUT OF THE AREA...RESIDUAL 
SHOWERS WILL STILL OCCUR OVER THE NEXT HOUR. HOWEVER...FLOODING IS 
NO LONGER EXPECTED. THEREFORE...THE WARNING WILL BE ALLOWED TO 
EXPIRE.

LAT...LON 4067 7335 4064 7341 4063 7340 4064 7374
      4072 7369 4081 7375 4087 7373 4081 7365
      4090 7363 4087 7346 4095 7349 4072 7309
      4072 7322 4065 7329 4069 7331 4064 7330
      4062 7327 4062 7329

$$

JP

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 3:14 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Aug 21, 3:14 AM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
314 AM EDT FRI AUG 21 2015

.SYNOPSIS...
A COLD FRONT SLOWLY CROSSES THE AREA TODAY AND TONIGHT. THE FRONT
WILL DISSIPATE OVER OR JUST EAST OF THE AREA THIS WEEKEND WHILE HIGH
PRESSURE BUILDS TO THE NORTH AND WEAK LOW PRESSURE PASSES WELL
OFFSHORE. A SLOW MOVING COLD FRONT WILL APPROACH ON MONDAY...THEN
PASS THROUGH MONDAY NIGHT INTO TUESDAY. HIGH PRESSURE WILL RETURN
FROM TUESDAY NIGHT INTO THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVIEST RAIN FROM THE SHOWERS AND EMBEDDED THUNDERSTORMS AHEAD
OF THE COLD FRONT HAS OCCURRED JUST UPSTREAM AND INTO WESTERN
ORANGE COUNTY.

WILL ATTEMPT TO DRAW POPS ACCORDING TO SHOWER/TSTM TRENDS AND
MESOSCALE GUIDANCE.

FRONT SLOWS AND NEARLY STALLS AS UPPER FLOW BECOMES NEARLY PARALLEL.
UPPER LIFT PASSES WELL TO THE NORTH AND EAST TODAY...WITH WEAK
SUBSIDENCE THEREAFTER. WEAK CONVERGENCE THOUGH ALONG THE FRONT COULD
STILL TRIGGER A FEW SHOWERS AND TSTMS THIS AFTERNOON...WITH HIGHEST
POPS OBVIOUSLY THIS MORNING AHEAD OF THE FRONT.

TOOK A BLEND OF THE MOS...WITH READINGS ABOVE NORMAL BY A FEW
DEGREES.

THERE IS A MODERATE RISK FOR RIP CURRENT DEVELOPMENT AT THE
OCEANFRONT TODAY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
DRIER AIR DOES BEGIN TO FILTER IN ON THE BACK SIDE OF THE FRONT
TONIGHT AND SATURDAY. THEN DEEPER MOISTURE BEGINS TO INCREASE
FROM EAST TO WEST SAT NIGHT. SFC HIGH PRESSURE BUILDS TO THE WEST.
EASTERN SECTIONS COULD STILL SEE AN ISOLATED SHOWER OR AFTERNOON
TSTM...CLOSER TO THE FRONT AND POSSIBLY AIDED BY WEAK VORT ADV
ALOFT. IN FACT...THE FRONT MAY RETROGRADE SOMEWHAT AS STACKED LOW
PRESSURE REMAINS ANCHORED OVER THE WESTERN ATLANTIC.

WARM CONDITIONS PREVAIL WITH A MOS BLEND FOLLOWED.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE FRONTAL BOUNDARY REMAINS ACROSS THE AREA SUNDAY AS A BROAD LOW
PRESSURE AREA WELL OFF THE SOUTHERN MID ATLANTIC SLOWLY LIFTS
NORTHWARD...WITH INCREASING HUMIDITY AND CHANCES FOR SHOWERS AND
TSTMS THROUGHOUT...ESPECIALLY NEAR WHERE THE WEAKENING BOUNDARY SETS
UP WHICH APPEARS UNCERTAIN ATTM. BY MON...THE BOUNDARY WILL HAVE
WASHED OUT ENTIRELY AS THE LOW STARTS TO PULL OFF TO THE EAST...AND
HIGH PRESSURE BRIEFLY NOSES DOWN FROM NEW ENGLAND...BUT AIR MASS
SHOWERS/TSTMS STILL LOOK POSSIBLE ESPECIALLY OVER INTERIOR SOUTHERN
CT...THEN ALSO WESTERN SECTIONS BY LATE AFTERNOON AS A COLD FRONT
BEGINS TO APPROACH. THIS SLOW MOVING COLD FRONT SHOULD BRING CHANCES
OF SHOWERS/TSTMS THROUGHOUT FROM MON NIGHT INTO MUCH OF THE DAYTIME
HRS ON TUE.

TEMPS FROM SAT THROUGH TUE LOOK TO BE NEAR AVG.

HIGH PRESSURE WILL THEN GRADUALLY BUILD IN BEHIND THE FRONT FROM WED
INTO THU...WITH ONLY SLIGHTLY COOLER DAYTIME TEMPS BUT NOTICEABLY
LOWER HUMIDITY AND NIGHTTIME TEMPS...WITH LOWS IN THE 50S AND 60S.

&&

.AVIATION /07Z FRIDAY THROUGH TUESDAY/...
A COLD FRONT MOVES THROUGH THE NYC AREA TERMINALS 11-13Z...THE
FRONT THEN SLOWS DOWN AND NEARLY STALLS OVER LONG ISLAND.

MOSTLY MVFR WITH SOME IFR IN RAIN MOVING THROUGH. RAIN ENDS IN
THE CITY BY SUNRISE. FOR THE CITY AND POINTS WEST...CONDS IMPROVE
TO VFR BY NOON...TAKING LONGER FARTHER EAST...WHERE ADDITIONAL
SHOWERS COULD OCCUR THIS AFTN WITH DAYTIME HEATING. TSTMS NOT
EXPECTED TO PASS DIRECTLY OVER ANY TERMINAL...BUT BEST CHANCE
WOULD BE AT KSWF BY 08Z.

WINDS PRIMARILY UNDER 10KT...BUT DIRECTIONS...ESPECIALLY AFTER THE
COLD FRONT PASSAGE IS LOW T0 MODERATE CONFIDENCE. THERE COULD BE A
PERIOD OF A FEW HOURS WHERE WINDS ARE LIGHT AND VARIABLE BEFORE
SHIFTING BACK SE MID-LATE AFTN FOR THE CITY TERMINALS.

.OUTLOOK FOR 06Z SATURDAY THROUGH TUESDAY...
.FRIDAY NIGHT-SATURDAY...VFR.
.SATURDAY NIGHT...MVFR OR LOWER POSSIBLE ACROSS CT/LI TERMINALS WITH
SHRA.
.SUNDAY-TUESDAY...MVFR OR LOWER POSSIBLE WITH A CHANCE OF SHRA/TSRA.

&&

.MARINE...
PRESSURE GRADIENT RELAXES WITH WINDS 10 KT OR LESS
FORECAST THROUGH TONIGHT ON ALL WATERS. WAVES ARE FORECAST TO REMAIN
4 FT OR LESS ON THE COASTAL OCEAN WATERS.

A LONG SE FETCH BETWEEN HIGH PRESSURE EAST OF NOVA SCOTIA AND LOW
PRESSURE SLOWLY MOVING NORTHWARD WELL OFF THE SOUTHERN MID ATLANTIC
COAST WILL GENERATE SWELLS DIRECTED AT THE COASTAL WATERS...THAT
COULD BE AS HIGH AS 5 FT FROM SUNDAY AFTERNOON INTO MON MORNING.

&&

.HYDROLOGY...
MORNING URBAN AND POOR DRAINAGE FLOODING IS POSSIBLE LOCALLY IN
HEAVIER SHOWERS. ANY ACTIVITY THIS AFTERNOON WILL BE SCATTERED TO
ISOLATED IN NATURE.

NO SIGNIFICANT WIDESPREAD RAINFALL IS EXPECTED THIS WEEKEND AND
THROUGH THE MIDDLE OF NEXT WEEK. HOWEVER...WITH A HUMID AIR MASS AND
WEAK FRONTAL BOUNDARY IN PLACE...LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE ANYWHERE WITHIN THE AREA DURING TIMES OF PEAK HEATING EACH
AFTERNOON FROM SUNDAY INTO TUESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&

SYNOPSIS...PW
NEAR TERM...PW
SHORT TERM...PW
LONG TERM...GOODMAN/PW
AVIATION...JC
MARINE...PW
HYDROLOGY...PW
Hazardous weather outlook, Aug 21, 3:16 AM EDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
316 AM EDT FRI AUG 21 2015

CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-220900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-
EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-
EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
316 AM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-220900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
316 AM EDT FRI AUG 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Aug 21, 4:33 AM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
433 AM EDT FRI AUG 21 2015

NYZ067-068-070-210900-
PUTNAM-ORANGE-NORTHERN WESTCHESTER-
433 AM EDT FRI AUG 21 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN PUTNAM AND NORTHEASTERN
ORANGE COUNTIES...

AT 432 AM EDT...A STRONG THUNDERSTORM WAS OVER COLD SPRING...MOVING
NORTHEAST AT 15 MPH.

WINDS IN EXCESS OF 30 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
NEWBURGH...PEEKSKILL...COLD SPRING...WEST POINT...MAHOPAC...NEW
WINDSOR...FAHNESTOCK STATE PARK...GARDNERTOWN...PUTNAM VALLEY...
HIGHLAND FALLS...ORANGE LAKE...BALMVILLE...CORNWALL ON HUDSON...
JEFFERSON VALLEY...FIRTHCLIFFE...VAILS GATE AND FORT MONTGOMERY.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4157 7396 4155 7399 4153 7400 4145 7400
      4144 7398 4149 7393 4151 7376 4134 7371
      4128 7395 4132 7398 4127 7405 4151 7416
      4158 7406 4159 7395
TIME...MOT...LOC 0832Z 245DEG 13KT 4139 7399

JP

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 3:00 AM EDTAreal Flood AdvisoryOKXOrange, Putnam, Rockland, Westchester2 hr
Aug 21, 4:33 AM EDTSpecial Weather StatementOKXPutnam27 min
Aug 21, 4:58 AM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Suffolk3 hr

Nearby

Flash Flood Warnings in New York, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.